TheLupusSite.com banner

1 - 10 of 10 Posts

·
Registered
Joined
·
36 Posts
Discussion Starter #1
I have lost nearly 30 pounds in six months, and I do not need to lose any. My appetite is almost non-existent, I'm always worn out, and anything sweet (even just a small sip or bite) makes me severely queasy. I looked up the side effects of my Lupus meds, and all of them include loss of appetite, nausea, and possible weight loss. So I am giving serious consideration to going off my meds--albeit slowly and one at a time--because what's going on is really scaring me.
 

·
Registered
Joined
·
4,444 Posts
I wouldn't advise this unless you see your rheumatologist and get his/her approval. Are you feeling well -- all in all -- at least and it's just the weight loss that is unnerving you?

If your lupus is somewhat active, I'd be more inclined to stay on the meds and force myself to eat (were it me).

If there are any new and additional symptoms that aren't the norm for you for lupus, then I think it's worth a trip to the doctor to make sure it isn't something else.

Good luck to you and take care...
 

·
Registered
Joined
·
6 Posts
I have an autoimmune condition which cut my appetite too, to maintain my weight what I do is to drink Ensure Plus just after I eat (you can try Boost as well, but Ensure Plus has more calorie). What you can do, is to do that at night after you take your last bite so to not cut what you already eat because of it. There are more extrem stuff, like Periactin which is an antihistaminic (Buclizine Hydrochloride another one do it too), it will make you hungry like never before, but it will make you sleepy too. There are some prescription med which can increase appetite, talk to your doctor about it. One which come to mind is megestrol acetate (used to treat breast cancer). There is always prednisolone, but if you don't take it, you are better off, doesn't worth to take it just as an appetite stimulant.

Cher2;521104 said:
I have lost nearly 30 pounds in six months, and I do not need to lose any. My appetite is almost non-existent, I'm always worn out, and anything sweet (even just a small sip or bite) makes me severely queasy. I looked up the side effects of my Lupus meds, and all of them include loss of appetite, nausea, and possible weight loss. So I am giving serious consideration to going off my meds--albeit slowly and one at a time--because what's going on is really scaring me.
 

·
Registered
Joined
·
3,854 Posts
what meds are you on ? Is it possible to shift on to meds that will continue to control your lupus but not have this side effect ? I have had to change to different but similar drugs to get on top of side effects from time to time.

hth


raglet
 

·
Registered
Joined
·
376 Posts
I lost 50 pounds effortlessly and contributed it to the medications I was taking. I found out a few months later that I was diabetic. [Now, I've since had to go on prednisone for other reasons and I've gained it all back plus +, but that's another story.]

I guess my point is to make sure it is the medication causing the weight loss and not another problem/illness.

Good luck.

Nutty
 

·
Administrator
Joined
·
10,167 Posts
Hi Cher,

Have you had your thyroid checked recently?

I agree with Maia about checking with the doctor before you go off your medications. Not all medications can be stopped abruptly without bad consequences. It is also possible that your doctor may want to change medications.

Take care,
Lazylegs
 

·
Registered
Joined
·
36 Posts
Discussion Starter #7
Thanks, everyone, for the levelheaded advice. And to answer your questions, I haven't felt well for several weeks--very weak and tired. Also attributed that to the Lupus. I just never know when to get concerned. The meds I'm on are: Plaquenil, Voltaren, Elmiron, Celexa, Klonopin, Desyrel, and Ultram ER. Perhaps it is time for me to make an appointment with my Doc.
 

·
Registered
Joined
·
3,471 Posts
cher2 i hope today you are feeling somewhat better, but if not i think you need to see the gp, as i was loosing weight when i was poorly and didnt even know it was a flare...... so be careful, i went down to 8st 131bs and im 5ft 6inch. i had funny enough just started Azathioprine at the time, which was put up then quicker.

dont leave things if your ill and not eating like i did all the best

Lin xxxxxxxxx

as time goes on we learn more xxx ;)
 

·
Registered
Joined
·
7,800 Posts
Hello there cher,

I would just like to add my voice to the others and I certainly wouldn't go off any meds without medical supervision. As someone else mentioned, the side-effects of stopping can be very severe and that's without talking of having a lupus flare because of stopping meds.

It is obviously definitely time that you called your rheumy and got an appointment pretty fast.

Katharine
 

·
Registered
Joined
·
36 Posts
Discussion Starter #10
Just to let you all know...I saw my doctor yesterday afternoon. He said my stomach is inflamed, which is then exacerbated by the meds I am on. And yes, he prescribed more meds, but these are to protect my stomach and allow me to eat. Thanks for all your concerns and advice. Keep your fingers crossed that these new meds will help so I can eat.
 
1 - 10 of 10 Posts
Top